Enterocolitis in Patients with Cancer Treated with Docetaxel.
Anticancer Res. 2018 04;38(4):2443-2446
Authors: Fiteni F, Paillard MJ, Orillard E, Lefebvre L, Nadjafizadeh S, Selmani Z, Benhamida S, Roland A, Baumann A, Vienot A, Houédé N, Pivot X
BACKGROUND: Enterocolitis is a rare, but serious gastrointestinal complication associated with docetaxel-based chemotherapy in patients with cancer. The incidence, clinical presentation and outcome of enterocolitis in patients with cancer treated with docetaxel-based chemotherapy was assessed in this study Patients and Methods: All patients treated with docetaxel for cancer between January 2010 and December 2014 at the University Hospital of Besançon were identified and their medical records reviewed.
RESULTS: During this period, 1,227 patients received docetaxel chemotherapy and gastrointestinal events occurred in 381 (31.1%) patients. In multivariate analysis, a higher risk of gastrointestinal events was associated with a higher dose of docetaxel (≥75 mg/m2) (odds ratio(OR)=46.2; 95% confidence interval(CI)=5.4-397.0, p=0.0005) and the first cycle of docetaxel (OR=4.2; 95% CI=1.8-10.1, p=0.001). Among the 381 patients with gastrointestinal events, grade 3/4 neutropenia, diarrhea, febrile neutropenia, mucositis, nausea/vomiting, and rectal bleeding were diagnosed in 65 (17.1%), 51 (13.4%), 37 (9.7%); 12 (3.1%), seven (1.8%) and three (0.8%) patients, respectively; 54 patients (14.2%) were hospitalized. Computed tomographic scan was performed for 39 patients (10.2%). Twenty-seven patients presented radiological signs of enterocolitis. Three deaths (0.8%) related to enterocolitis were recorded. Docetaxel was resumed in 261 patients (68.5%) and the dose was reduced in 89 patients (23.4%). Docetaxel was discontinued in 120 patients (31.5%).
CONCLUSION: Gastrointestinal events in patients treated with docetaxel may be a potential sign of fatal enterocolitis and require particular attention. Dose reduction at the first cycle may reduce the risk of such events.
PMID: 29599375 [PubMed - in process]